View More View Less
  • 1 Department of Applied Mathematics, Tongji University Shanghai 200092, P.R. China
  • | 2 School of Mathematics and Informational Statistics, Wonkwang University Ik-San 570-749, South Korea
  • | 3 Mathematical Institute, University of Cologne D-50931 Köln, Germany
Restricted access

Purchase article

USD  $25.00

1 year subscription (Individual Only)

USD  $800.00

Cross Mark

Let X1, X2,… be independent, but not necessarily identically distributed random variables in the domain of attraction of a stable law with index 0<a<2. This paper uses Mn=max 1?i?n|Xi| to establish a self-normalized law of the iterated logarithm (LIL) for partial sums. Similarly self-normalized increments of partial sums are studied as well. In particular, the results of self-normalized sums of Horváth and Shao[9]under independent and identically distributed random variables are extended and complemented. As applications, some corresponding results for self-normalized weighted sums of iid random variables are also concluded.

  • Strassen, V., A converse to the law of the iterated logarithm, Z. Wahrsch. verw. Gebiete, 4 (1966), 265-268. MR 2000d:60046

    'A converse to the law of the iterated logarithm ' () 4 Z. Wahrsch. verw. Gebiete : 265 -268.

    • Search Google Scholar
  • Bentkus, V., Bloznelis, M. and Götze, F., A Berry-Esseen bound for Student's statistic in the non-i.i.d. case, J. Theoret. Probab., 9 (1996), 765-796. MR 97e:60036

    'A Berry-Esseen bound for Student's statistic in the non-i.i.d. case ' () 9 J. Theoret. Probab. : 765 -796.

    • Search Google Scholar
  • Horváth, L. and Shao, Q. M., Large deviations and law of the iterated logarithm for partial sums normalized by the largest absolute observation, Ann. Probab., 24 (1996), 1368-1387. MR 97i:60031

    'Large deviations and law of the iterated logarithm for partial sums normalized by the largest absolute observation ' () 24 Ann. Probab. : 1368 -1387.

    • Search Google Scholar
  • Jing, B. Y., Shao, Q. M. and Wang, Q. Y., Self-normalized Cramer type large deviations for independent random variables, Ann. Probab., 31 (2003), 2167-2215. MR 2004k:60069

    'Self-normalized Cramer type large deviations for independent random variables ' () 31 Ann. Probab. : 2167 -2215.

    • Search Google Scholar
  • Jing, B. Y., Liang, H. Y. and Zhou, W., Self-normalized moderate deviations for independent random variables, manuscript, submitted (2003).

  • Liang, H. Y. and Steinebach, J., Self-normalized LIL for Hanson-Russo type increments, J. Theoret. Probab. to appear (2004).

    'Self-normalized LIL for Hanson-Russo type increments ' () J. Theoret. Probab. .

  • Bingham, N. H., Goldie, C. M. and Teugels, J. L., Regular Variation, Cambridge University Press (1987). MR 88i:26004

    Regular Variation , ().

  • Chow, Y. S. and Teicher, H., Probability Theory, Independence, Interchangeabil-ity, Martingales, Springer-Verlag, New York (1997). MR 98e:60003

    Probability Theory, Independence, Interchangeabil-ity, Martingales , ().

  • Csörgő, M., Lin, Z. Y. and Shao, Q. M., Studentized increments of partial sums, Science in China (Ser. A), 37 (1994), 265-276. MR 95i:60025

    'Studentized increments of partial sums ' () 37 Science in China (Ser. A) : 265 -276.

  • Csörgő, M. and Révész, P., Strong Approximations in Probability and Statistics, Academic Press, New York (1981). MR 84d:60050

    Strong Approximations in Probability and Statistics , ().

  • Griffin, P. and Kuelbs, J., Self-normalized laws of the iterated logarithm, Ann. Probab., 17 (1989), 1571-1601. MR 91k:60036

    'Self-normalized laws of the iterated logarithm ' () 17 Ann. Probab. : 1571 -1601.

  • Hanson, D. L. and Russo, R. P., Some results on increments of the Wiener process with applications to lag sums of i.i.d. r.v.'s, Ann. Probab., 11 (1983), 609-623. MR 85c:60127

    'Some results on increments of the Wiener process with applications to lag sums of i.i.d. r.v.'s ' () 11 Ann. Probab. : 609 -623.

    • Search Google Scholar
  • Hanson, D. L. and Russo, R. P., Some limit results for lag sums of independent, non-i.i.d., random variables, Z. Wahrsch. Verw. Gebiete, 68 (1985), 425-445. MR 86c:60043

    'Some limit results for lag sums of independent, non-i.i.d., random variables ' () 68 Z. Wahrsch. Verw. Gebiete : 425 -445.

    • Search Google Scholar
  • Petrov, V. V., On the probabilties of large deviations for sums of independent random variables, Theory Probab. Appl, 10 (1965), 287-298.

    'On the probabilties of large deviations for sums of independent random variables ' () 10 Theory Probab. Appl : 287 -298.

    • Search Google Scholar
  • Shao, Q. M., Self-normalized large deviations, Ann. Probab., 25 (1997), 285-328. MR 98b:60056

    'Self-normalized large deviations ' () 25 Ann. Probab. : 285 -328.

  • Shao, Q. M., Recent developments on self-normalized limit theorems, in: Asymptotic Methods in Probability and Statistics (Ottawa, Canada, 1997), 467-480, North-Holland, Amsterdam (1998). MR 99j:60063

    Asymptotic Methods in Probability and Statistics (Ottawa, Canada, 1997) , () 467 -480.

    • Search Google Scholar
  • Shao, Q. M., A Cramér type large deviation result for Student's t-statistic, J. The-oret. Probab., 12 (1999), 385-398. MR 2000d:60046

    'A Cramér type large deviation result for Student's t-statistic ' () 12 J. The-oret. Probab. : 385 -398.

    • Search Google Scholar
  • Wang, Q. Y. and Jing, B. Y., An exponential non-uniform Berry-Esseen bound for self-normalized sums, Ann. Probab., 27 (1999), 2068-2088. MR 2001c:60045

    'An exponential non-uniform Berry-Esseen bound for self-normalized sums ' () 27 Ann. Probab. : 2068 -2088.

    • Search Google Scholar